MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS

AMO PUERTO RICO MFG. INC. TECNIS IOL; LENS, INTRAOCULAR, TORIC OPTICS
Model Number DIU225
Medical Device Problem Codes Difficult to Insert (1316); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Macular Edema (1822); Capsular Bag Tear (2639)
Date of Event 09/26/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Section a4: unknown/ asked but not available.Section b3: date of event: exact date is unknown/not provided.Best estimate date is on or prior to sep 30, 2024.Section d6a: implant date: unknown, information not provided.Section d6b: if explanted, give date: not applicable as the device remains implanted.Section h3(no): the intraocular lens (iol) is not returning for evaluation as the lens remains implanted;therefore, a failure analysis of the complaint device cannot be completed.A review of the device history record, complaint trending, and risk documentation for this device will be performed.Upon completion of the review, if there is any further relevant information a supplemental medwatch will be filed.An attempt has been made to obtain missing information; however, the information has not been provided.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
The surgery center reported lens malfunction during insertion of a monofocal toric intraocular lens (iol) into a patient's right eye.That haptics stuck together on the preloaded iol.The lens was able to be manipulated to where haptics opened, but the haptics popped open an caused a capsular tear.The doctor was not able to rotate the lens into position without causing it to fall to back of the eye.A vitrectomy was performed and the patient is stable (it is not 20/30 uncorrected post-op, day-3).Patient to be corrected with glasses.Retina exam done and eye looks good.The viscoelastic product used at room temperature, immediately after preparing.The issue did not significantly interfere with daily activities.No other surgical or medical interventions required or are planned and they are still observing the patient.The patient's outcome status was indicated to having issues.No further information was provided.
 
Additional Manufacturer Narrative
Additional information: additional information provided by the doctor indicated that he had the patient come back for multiple visits in order to see just how the patient has faired.The affected eye was reported to be the right eye.The patient is more than 1-month out from surgery and on (b)(6) 2024, her visual acuity was reported to be 20/40 best corrected.Present time outcome is that the patient has cystoid macular edema that is worsened likely due to her complex surgery which is more likely whenever there is vitreous prolapse during surgery.She will be seeing retina and may need injections to help with the edema.The patient's vision post op day-3 uncorrected was 20/30, now it is 20/40 best correct due to cystoid macular edema.The lens remains implanted and is stable.It was noted that the patient did not have any pre-existing issues that could have lead to the capsular tear.The following fields were updated accordingly based on the additional information received: section a4: weight: not available (n/a), but only mildly obese.Section b3: date of event: 9/26/2024.Section d6a: implant date: on (b)(6) 2024.Additional code added: section h6: health effect - clinical code: 1822 - macular edema.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
LENS, INTRAOCULAR, TORIC OPTICS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key20534927
Report Number3012236936-2024-000288
Device Sequence Number17817021
Product Code MJP
UDI-Device Identifier05050474747166
UDI-Public(01)05050474747166(17)270522
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberDIU225
Device Catalogue NumberDIU225U215
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/30/2024
Supplement Date Received by Manufacturer11/22/2024
Initial Report FDA Received Date10/25/2024
Supplement Report FDA Received Date12/18/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/22/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PROVISC.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite